Q. I take 600 mg to 1200 mg of Motrin every day for headaches. My doctor wants me to take aspirin for my heart. Is there a conflict?

A. The ibuprofen (Motrin) you take may counteract the heart protecting power of aspirin. What’s more, so much ibuprofen can create a vicious headache cycle. Please discuss this with a headache specialist.

Join Over 80,000 Subscribers at The People's Pharmacy

Each week we send two free email newsletters with breaking health news, prescription drug information, home remedies and a preview of our award-winning radio show. Join our mailing list and get the information you need to make confident choices about your health.

  1. Sheiila Henderson

    My ears have been ringing for a long time; the ringing started after my taking two 800 mg prescription Motrin within 36 hours.
    Does any body else have knowledge about ear ringing from taking MOTRIN? I KNOW that aspirin can cause ringing, and I have been on baby aspirin since 2004. But, the ringing did not start until I took the 2 MOTRIN (1600 mg total) within 1-1/2 days.
    Thanks for any information.
    Sheila Henderson,
    Branson, MO

What Do You Think?

We invite you to share your thoughts with others, but remember that our comment section is a public forum. Please do not use your full first and last name if you want to keep details of your medical history anonymous. A first name and last initial or a pseudonym is acceptable. Advice from other commenters on this website is not a substitute for medical attention. Do not stop any medicine without checking with the prescriber. Stopping medication suddenly could result in serious harm. We expect comments to be civil in tone and language. By commenting, you agree to abide by our commenting policy and website terms & conditions. Comments that do not follow these policies will not be posted.